What Can Be Done About Hair Loss from Accutane?

I, like many others, have finished my Accutane treatments 3 years ago and immediately experienced heavy thinning of hair. I am a 22-year-old female with no family history of hair loss and will be bald within a few years if I do not get help. I have heard of some using Laser treatments to regrow hair, are these successful? If not, what can I do? I am desperate!

Doctor Answers 1

Hair loss and accutane

The first thing would be to establish a definitive diagnosis, that is, exactly why you are losing hair.  In my experience, accutane-induced hair loss seems mainly to occur while the patient is on the medication, not immediately after.


San Diego Dermatologist
5.0 out of 5 stars 5 reviews

Hair loss and accutane

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

The first thing would be to establish a definitive diagnosis, that is, exactly why you are losing hair.  In my experience, accutane-induced hair loss seems mainly to occur while the patient is on the medication, not immediately after.


San Diego Dermatologist

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.